A group of healthcare personnel are seeking to meet with TD’s to discuss concerns over suspected adverse reactions to Covid-19 vaccines.
Irish Nurses for Transparency and Openness (INFTO) say they have been contacted by more than 200 nurses and healthcare workers since their inception last month.
“A large number of our healthcare workers have serious concerns about what is happening in our healthcare facilities,” INFTO spokesman Patrick Hennessy said.
“We have contacted all 160 TD’s and are asking them to meet and discuss our concerns and help us have these concerns addressed and investigated as a matter of urgency.”
Issues presented to the group’s steering committee include a purportedly sharp rise in patients presenting with cardiac complications and clotting issues, according to Mr Hennessy.
“We are hearing of increasing numbers of previously healthy patients of all ages presenting with heart issues such as myocarditis, pericarditis and myocardial infarction along with the alarming number of patients presenting with clotting issues such as thrombocytopenia and stroke,” he said.
The INFTO say they have documented accounts from more than fifty nurses and has established a team of volunteers to facilitate direct contact with more than 200 applications of interest logged on its website.
“The most prominent concern emerging now is in relation to the roll out of the vaccine program for children because many of the healthcare professionals we have spoken to have expressed concern about potential adverse reactions and the failure to have them investigated,” Mr Hennessy said.
Following an appeal to TD’s, the INFTO received responses from a number of politicians willing to meet them, including Independent Cork South West TD Michael Collins.
“To date I have met with people very supportive of vaccines and am happy to meet with any group that has concerns, it would be wrong of me to shut the door on anybody. From my own experience I have heard both sides of the story, I’ve met people delighted to have received their vaccine and people who were very sick after it and my only advice to them is to seek medical attention and make sure they are looked after,” Deputy Collins said.
Meanwhile, a total of 82 deaths and 13,529 suspected side effects have been reported to the Health Products Regulatory Authority (HPRA) up to August 3, according to its latest report.
“A total of 82 reports have been received describing an individual who was known to have been vaccinated and subsequently passed away. Of these, 71 were reported with an mRNA vaccine,” the HPRA report states.
The HPRA is monitoring reports it receives of suspected adverse effects in adolescents aged 17 and under following 24 reports of adverse reactions in teens.
“The types of suspected side effects most frequently reported include dizziness, abdominal pain, headache, blurred vision, fainting, fever, rash and feeling tired or weak. A small number of reports describe a cardiac related symptom, which oftentimes can be linked with anxiety and stress-related reactions associated with vaccination,” the HPRA report states.
The reporting mechanism is voluntary and takes place through the HPRA’s COVID-19 Vaccine Adverse Reaction Reporting Form and reports can be made by members of the public, carers or healthcare professionals.
Of the 13,529 reports of side effects notified to the HPRA up to August 3, just over 40% have been submitted to EMA’s Eudravigilance database, according to the HPRA.